MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-25-50-3D
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: two axium devices were returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within their opened axium inner pouch and within their introducer sheaths.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: (first axium device) no damages or irregularities were found with the introducer sheath.Liquid and dried blood were found within the introducer sheath and on the pusher/implant (figures e & g).The axium pusher was found bent/kinked between ~11.8cm and ~16.7cm from the proximal end (figure c) and between ~69.0cm and ~75.6cm from the proximal end (figure d).The axium implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament unbroken (figure f).The implant was found broken within the introducer sheath with the polypropylene filament broken at the same location (figure h).The broken distal implant segment was found within a broken segment of an echelon micro catheter (figures i & j).The echelon segment measured about ~1.5cm with both ends found broken and the inner wire exposed and broken (figures i & j).(second axium device) the axium pusher was found broken near the break indicator with the release wire retracted (figure k).The axium pusher was found bent between ~86.0cm and ~88cm from the proximal end (figure l).The distal ~15.0cm of the pusher was also found bent/kinked (figure m).The coin was found retracted out of the lumen stop (figure n).No damages were found to the shield coil.The implant coil was already detached and found partially within the introducer sheath (figure o).The implant coil was found damaged within the introducer sheath.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed for the first axium device but not the second.However, both devices were found with the pusher bent/kinked and both implants were found damaged.Possible causes of coil stretching include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance or incompatible catheter.Blood was found within the introducer sheath and on the device, potentially contributing towards resistance and coil stretching.It is possible that insufficient continuous flush was used, causing blood to backflow up the micro catheter and into the sheath.Customer reported vessel tortuosity as minimal, and devices were prepared per ifu.Therefore, the likely cause could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretching could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.The implant was found broken for the first axium device.It is likely the cause for the break is the same as the cause for coil stretching.The second device was found broken near the break indicator, with the release wire/coin retracted; detaching the implant as expected by the detachment subassemblies.The customer did not report attempting to detach the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during transhepatic intrajugular portosystemic shunt (tips) surgery for vascular malformation embolization, the axium prime bare coil was selected for delivery, and the spring coil was stretched.It was replaced with a new medtronic coil to complete the procedure.No patient symptoms or complications were associated with this event.Additional information was received.The lesion was characterized as portal vein varicose veins.The timing of when the stretch was observed is unknown.No issues were reported that resulted in the damage found.The patient was undergoing surgery for treatment of varicose veins that were not located in the eloquent region.It was noted the patient's blood flow was high and vessel tortuosity was minimal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Update to h3: as found condition: two axium devices were returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within their opened axium inner pouch and within their introducer sheaths.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: (pli-10 and pli-30) no damages or irregularities were found with the introducer sheath.Liquid and dried blood were found within the introducer sheath and on the pusher/implant.The axium pusher was found bent/kinked between ~11.8cm and ~16.7cm from the proximal end and between ~69.0cm and ~75.6cm from the proximal end.The axium implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament unbroken.The implant was found broken within the introducer sheath with the polypropylene filament broken at the same location.The broken distal implant segment was found within a broken segment of an echelon micro catheter.The echelon segment measured about ~1.5cm with both ends found broken and the inner wire exposed and broken.(pli-20) the axium pusher was found broken near the break indicator with the release wire retracted.The axium pusher was found bent between ~86.0cm and ~88cm from the proximal end.The distal ~15.0cm of the pusher was also found bent/kinked.The coin was found retracted out of the lumen stop.No damages were found to the shield coil.The implant coil was already detached and found partially within the introducer sheath.The implant coil was found damaged within the introducer sheath.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed for the first axium device but not the second.However, both devices were found with the pusher bent/kinked and both implants were found damaged.Possible causes of coil stretching include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance or incompatible catheter.Blood was found within the introducer sheath and on the device, potentially contributing towards resistance and coil stretching.It is possible that insufficient continuous flush was used, causing blood to backflow up the micro catheter and into the sheath.Customer reported vessel tortuosity as minimal, and devices were prepared per ifu.Therefore, the likely cause could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretching could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.The implant was found broken for the first axium device.It is likely the cause for the break is the same as the cause for coil stretching.The second device was found broken near the break indicator, with the release wire/coin retracted; detaching the implant as expected by the detachment subassemblies.The customer did not report attempting to detach the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23560459
Report Number9617601-2025-02759
Device Sequence Number13292687
Product Code KRD
UDI-Device Identifier00847536038035
UDI-Public(01)00847536038035(17)270112(10)228045498
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-25-50-3D
Device Catalogue NumberQC-25-50-3D
Device Lot Number228045498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown